Mercury pharma ...rang me from the usa

Hi i was taking 50mcg of mercury pharma but had bad tummy problems including rushing to the loo after taking and bad bloating ,i rang them to see if it was GF as i am a coeliac and was told yes it was fine gp has changed me to activis and things have settled a bit question is has anyone else spoke to MP who have had problems ? as i had a doctor from america called me wanting to know what else i was taking i.e. vitamins when and how i took it etc and said they are going to follow up with my GP with my permission . Seems they are really putting themselves out because of my call to them . Anyone else had this happen ? Many thanks xxxxxxxx

8 Replies

  • Had problems with Mercury Pharma Levothyroxine from the start of being prescribed it in May 2010. It brought my skin out in glue-like spots. Despite the change in medication and having now tried 3 other types of Levothyroxine, I now find I am affected by all makes and have now lowered my dose of Aliud (which I fund myself because it is the best so far) in readiness of adding Liothyronine (T3) in the hope that this is the answer, as I have been refused anything else by NHS. Am now wondering if they are now finding out that there are real troubles with all generic Levothyroxine makes? Loose motions were also one of the problems with Mercury Pharma and return of aches and pains, which are still persisting along with the spots.

  • Lynnwin, members have had conversations with MP when they've had problems with Liothyronine.

    Half of me thinks MP are being helpful, the more cynical half makes me wonder if they're trying to figure out why you feel ok on Actavis but not MP Levothyroxine.

    When I was on Levothyroxine only I found palpitations were much worse on MP. They were still a problem on Actavis, but less severe.

  • Hi J_bee thats not good at all poor you :( my friend said there is a thyroxine with no fillers a gel capsule ? couldn't you get that ? Ive had more bloods today so will get the thursday and will carry on with activis but my tummy stated again tonight :( but now I'm not sure if is not the b vits the gp has prescribed as they are full off fillers :( Fed up with trying to feel well :(

    Thanks clutter i was surprised to say the least to get a call from a Dr in America ? she is going to call my Gp also ?? I think it was the acacia filler ?

    Its hard enough having to deal with they thyroid symptoms without all these side effects from these brands of levo :(

    Thank you for taking the time to reply take care xxxxx

  • Lynnwin, There's no acacia powder in Actavis or Wockhardt.

  • Acacia is such a common allergen in California where I lived at one time, it's difficult to believe the would use that as a filler. When the acacia was in bloom everyone was sniffling, except for me because I was straight from the Midwest. I expect if I had lived there long enough I would have become allergic, too.

  • It isn't just Mercury Pharma, see below regarding to biggest selling USA make:


    Inactive Ingredients

    Acacia, confectioner's sugar (contains corn starch), lactose monohydrate, magnesium stearate, povidone, and talc

    There is, of course, a big difference between pollen (is that what caused the sniffling?) and the rest of the tree.

  • Here is an article about synthroid and allergenic fillers:

    I don't understand why they would use this as a filler. I'm allergic to daisies and if I ingest I get abdominal symptoms--echinacea, goldenseal and chamomile all cause this.

  • Thank you for the info ... I've got avantis now and seems better xxxxxx

You may also like...